It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board

Hypo with glucophage


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 09-28-2009, 08:29 AM   #1
chalsice
Newbie
(male)
 
Join Date: Sep 2009
Location: mysor,karnatak,india
Posts: 5
chalsice HB User
Exclamation Hypo with glucophage

I was on glucophage 1000mg morning and evening and I used to go into hypoafter 4 hrs of having breakfast

the doctor has advised me to take glucophage after food but i find that if I take the medicine after food my PPbS shows 180mg/dl or so and dips to hypo after another 2 hrs

So i started taking less dose and at 500 also same case then at 250 mg of glicophage same so i am now taling only 100 mg and there is no hypo . 100 mg - the doc says is not a dose.

I am now told by another doc that i am not diabetic.but if i dont take this 100 mg glucophage the sugar is not below 160mg(after meals)

so any solutions pls

 
Sponsors Lightbulb
   
Old 09-28-2009, 09:19 AM   #2
JJ
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,698
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Hypo with glucophage

What kind of numbers would you get when you say your hypo?

I was recently put on 500 mgs. of Metformin and told to take it in the a.m., but it made me very dizzy and light headed all day. The Dr. told me to start off my splitting the pill to 250 mgs. then up it to the 500 but take it just before supper, as that is my biggest meal, I am a very light eater, especially during the day.

Took me 3 weeks to get use to the 250 mgs. still had light headedness, and I just upt it to 500 2 days ago. Now I am getting that light headedness in the early evening. I will give it another few days, but if the side effects are still bothering me, I may go back to the 250 mgs.

I just test in the a.m., and yes my numbers have come down, but nothing that great. I was getting numbers in the 125-135 range, now I get a range between 110-122. I should try and test 2 hrs. after supper just to see if the pills are doing their job. Guess I just hate doing it.

My hubby has been Diabetic for about 25 years, and he takes 2 different pills, so he takes one dose in the a.m. and the other just before supper as well. I always heard you should take it with food.

Seems your getting 2 different opinions, so I would try and get it squared away whether you are, or are not Diabetic. What was your A1C, and why are 2 different Drs. telling you something different?

Best of luck, I know this can make you a bit nuts!! JJ
__________________
When you come to the end of your rope..tie a knot and hang on!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Old 09-29-2009, 10:13 AM   #3
chalsice
Newbie
(male)
 
Join Date: Sep 2009
Location: mysor,karnatak,india
Posts: 5
chalsice HB User
Re: Hypo with glucophage

Thank you JJ for the reply
Fact is i am diabetic (or so) from past year.I was started with 500 mg metformin to be taken after meals and i used to go hypo (57mg/dl range) that is if i had my breakfast at 7 am then take metformin i used to be hypo by 11 am approx.depends on what breakfast i had.
So i went back to the doc and he gave me an additional Amaryl 5 mg to take along with 1000mg of metformin
Still no diff.
I went back to another doc and he analyse and told me to delete amaryl and bring down metformin by checking the sugar level.

All the time i was walking 1 hr brisk walk in the morn

Now i started on 1/2 hr excercise with 2 kg dumbels and saw that i was hypo with 100 mg of metformin(which the doc says is not a dose which will alter sugar levels).So he advised me to come off metformin now

BUT if i dont take this 100 mg my sugar will be at 200 or so after 2 hrs of breakfast

My HbAic is 6.7

This doc says that i have sufficeient insulin production but is activated only by metformin to be used in cells of the body!that is why he says i am not diabetic


I have to relate something here for all diabetics

I went to a doctor in wayanad ,Kerala ,India an allopathic doc who says with excercise to all parts of the body -simple ones you can make thye muscles take in insulin.he has prescribed some excercise and that is the ecxcercise i have been doing.It has worked well for hundreds of chronic diabetic patients and worked well for me to reduce the metformin dose.

At this rate i sholud have been out of metformin but sadly am not it still plays truant with me .

 
Old 09-29-2009, 02:03 PM   #4
JJ
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,698
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Hypo with glucophage

Your right, that is pretty low. If your still only taking 100 mgs. of the Metformin, can you experiement and try taking it before your meal to see if you won't go so Hypo?

Like I said, I could not take mine in the a.m., it really affected me terrible and I would feel lousy all day. As soon as I started taking it before dinner, after a week I was fine. I have since upt it to the 500 mgs., still before dinner, and am getting use to it and the affects are not anything near as bad as taking it in the a.m. Have you tested after dinner, and also get a low?

Like any med., it is all trial and error. Maybe if you took it before your meal, and maybe did your exercise after dinner, you wouldn't go so low. It might be you were doing too much in the a.m. to cause a low.

It is frustrating, as like I said, the a.m. med. knocked me for a loop all day, but taking it at dinner has definately made a difference. I still get a bit lightheaded for about an hr. after dinner, but then the rest of my night goes fine.

I wish you tons of luck figuring it all out, and please keep us posted. JJ
__________________
When you come to the end of your rope..tie a knot and hang on!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Old 09-30-2009, 01:41 AM   #5
chalsice
Newbie
(male)
 
Join Date: Sep 2009
Location: mysor,karnatak,india
Posts: 5
chalsice HB User
Re: Hypo with glucophage

Yes JJ
I now take metformin 1/2hr to 45 min before meals.even then sometimes it does go hypo.
Fact is if I eat wheat based breakfast its rare and if it is Rice based break fast its sure.

so i have to take less breakfast and have it again midway at 10 am or so .its because of fast digestion of carbohydrate.

Of late I see that my sugar in urine is seen even if my blood sugar is normal.So i found that is glycosuria ..am just going thru the internet and studing the different types of renal glycosuria
My Renal function test is normal

 
Old 09-30-2009, 10:39 AM   #6
JJ
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,698
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Hypo with glucophage

I really don't know what to tell you, but maybe it's time you asked your Dr. what may be going on. This is all new to me, so maybe there is someone else with more experience that can give you some info.

Sounds like you should stay away from rice. Some folks have a different reaction to certain foods. If I am right, rice is on the higher gylcemic index, so you might be digesting it took quickly, making your numbers go up.

My girlfriend can't eat popcorn, yet I can actually eat an entire bag of Pop Weaver lite microwaved and it doesn't bother me.

My oldest son is Diabetic, and neither he nor his Dr. can figure out why eggs make him spike, but they do. I limit my bread to maybe 1 slice a day, and then it is whole wheat or rye. Like I said, it is a learning game and we all need to find what is ok for us.

Good luck, and hope your problems get resolved. JJ
__________________
When you come to the end of your rope..tie a knot and hang on!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Strong Connection between Perimenopause and Hypo symtoms?? LucyPearl Thyroid Disorders 111 03-01-2005 10:41 AM
Does glucophage work to get pregntate Christine1984 Infertility 11 09-05-2004 01:50 PM
Metformin miper Diabetes 53 06-26-2004 07:14 PM
Glucophage for a non-diabetic?????HELP Insecure24/7 Diabetes 10 03-23-2004 12:04 PM
Glucophage question carolh Diabetes 5 02-17-2004 06:44 AM
Will Subclinical HYPO turn into full blown HYPO? Insecure24/7 Thyroid Disorders 2 02-11-2004 05:44 PM
Hypo and Diabetes Fraud830 Thyroid Disorders 1 11-19-2002 03:26 PM
glucophage garyg Diabetes 5 08-02-2002 03:27 PM
First "hypo" experience insider Diabetes 8 05-25-2001 05:07 PM

Tags
diabetic medicine, glucophage, gtt, hypo



Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:30 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!